Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 128, NWS New Orleans, LA

June 24, 2004Hancock County, Harrison County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 24, 2004, 3:54 PM CDT for Hancock County, Harrison County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2004, 3:54 PM CDT (20:54 UTC)
Expired
Jun 24, 2004, 4:30 PM CDT
In force
36 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Hancock County, MS, Harrison County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 1:25 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2004-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1997 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2004-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1997 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

514 
WUUS54 KLIX 242054
SVRNEW
MSC045-047-242130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
355 PM CDT THU JUN 24 2004

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITIES OF...DIAMONDHEAD...BAY ST. LOUIS
  HARRISON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 430 PM CDT

* AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER DIAMONDHEAD...MOVING NORTHEAST AT 20 MPH.

DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY 
BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3038 8950 3025 8936 3049 8903 3065 8922

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 11:00 AM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, Jun 24, 11:00 AM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1100 AM CDT FRI JUN 24 2004

...A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHWEST
   MISSISSIPPI AND EAST-CENTRAL LOUISIANA THROUGH TONIGHT...

.DISCUSSION...
MOSAIC RADAR IMAGERY CONTINUE TO SHOW A LARGE AREA OF RAIN FROM
SOUTH CENTRAL MISSISSIPPI TO JUST SOUTH OF HOUSTON WITH A FEW
THUNDERSTORMS ON THE LEADING EDGE...MORE NUMEROUS OVER GULF. THREE
HOUR RAINFALL TOTALS...FROM 8 AM TO 11 AM...WERE UP TO 1.5 TO 1.8
INCHES NORTHWEST OF BATON ROUGE. THE MODERATE RAINFALL...HEAVY
RAINFALL ON THE LEADING EDGE...HAS NOT CAUSED ANY WIDESPREAD
FLOODING PROBLEMS YET.  VISIBLE SATELLITE REVEALED A DENSE CANOPY OF
CLOUDS OVER THE REST OF THE FORECAST AREA. WILL HAVE TO LOWER
AFTERNOON HIGHS WITH THIS UPDATE PACKAGE. IN ADDITION...WILL
CONTINUE FLOOD WATCH FOR NOW.

&&

PRELIMINARY POINT NUMBERS...
MCB 78 69 85 70 / 90 70 70 60
BTR 77 71 85 72 /  + 70 80 60
MSY 83 73 87 73 /  + 60 80 60
GPT 84 72 87 75 /  + 60 80 70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH LAZ034>040-046>050-056>70 THROUGH TONIGHT.
MS...FLOOD WATCH MSZ068>071-077-080>082 THROUGH TONIGHT.
LA AND MS COASTAL WATERS...NONE.

&&

18
Hazardous weather outlook, Jun 24, 1:20 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
120 PM CDT THU JUN 24 2004

LAZ034>038-046>050-056-MSZ068>070-251200-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-
LIVINGSTON-PIKE-POINTE COUPEE-ST HELENA-TANGIPAHOA-WEST BATON ROUGE-
WEST FELICIANA-WILKINSON-
120 PM CDT THU JUN 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
EXTREME SOUTHWEST MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.FLOODING...
A FLOOD WATCH IS IN EFFECT FOR POTENTIAL RAINFALL ACCUMULATIONS
BETWEEN TWO AND FOUR INCHES WITH LOCALLY HIGHER AMOUNTS TO SIX
INCHES.

.THUNDERSTORMS...
SCATTERED THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS OF 40 TO 50
MPH...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING THIS
AFTERNOON. A FEW STORMS MAY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE REMAINS A CHANCE THAT HEAVY RAINS WILL PERSIST THROUGH FRIDAY.
THE MAIN WEATHER PATTERN WILL CHANGE SLOWLY. THERE IS A CHANCE OF
THUNDERSTORMS EACH DAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME. THE PRIMARY RESPONSE WILL BE FOR FLOOD
MONITORING AND NOTIFICATION. PROMPTLY RELAY ANY OBSERVED OR REPORTED
STORM DAMAGE...FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE.

LAZ039-040-057>070-MSZ071-077-080>082-251200-
HANCOCK-HARRISON-JACKSON-LOWER JEFFERSON-LOWER LAFOURCHE-
LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-
PEARL RIVER-ST CHARLES-ST JAMES-ST JOHN THE BAPTIST-ST TAMMANY-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-
120 PM CDT THU JUN 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
SOUTH MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EARLY EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OF 40
TO 50 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINS WITH RATES 2
TO 3 INCHES PER HOUR. A FEW STORMS MAY BECOME SEVERE.

.MARINE...
WATERSPOUT DEVELOPMENT IS POSSIBLE IN THE NEAR COASTAL WATERS
THROUGH 3 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE WILL BE A BETTER THAN AVERAGE CHANCE AT THUNDERSTORM FRIDAY.
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY SATURDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME. PROMPTLY RELAY OF ANY OBSERVED OR REPORTED
FLOODING OR STORM DAMAGE TO THE NATIONAL WEATHER SERVICE.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.